# SDR CA121119018

- Difficulty date: November 6, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 208B
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) THE PILOT REPORTED OIL ON THE WINDSCREEN DUE TO ENGINE PROBLEMS. HE ATTEMPTED A LANDING IN A FIELD WHICH RESULTED IN THE ACFT BOUNCING BEFORE IT HIT THE TREE LINE. POST CRASH FIRE OCCURRED AND THE PILOT SUFFERED FATAL INJURIES.  EYEWITNESS SAW THE A/C IN "LANDING" MODE WITH THE PROPELLER NOT TURNING BEFORE IMPACT. OFFER OF ASSISTANCE WAS ACCEPTED BY THE NTSB, AN INVESTIGATOR FROM THIS OFFICE IS CURRENTLY TRAVELING TO THE ACCIDENT SITE.  UPDATE NR 1: INVESTIGATION SHOWED A COMPRESSOR TURBINE BLADE FRACTURE AS THE LIKELY CAUSE OF POWER LOSS.  THE AFFECTED PARTS WILL BE SENT FOR INVESTIGATION EITHER TO OR THE NTSB LAB, AT THE NTSB`S DISCRETION. ENGINE SN ADDED.  UPDATE NR 2: ENGINE TIMES & CYCLES WERE ADDED.  ACTUAL TIMES AND CYCLES ON THE CT BLADES IS STILL UNKNOWN AND WILL BE DETERMINED BY RECORDS EXAMINATION.  STILL AWAITING NTSB`S DECISION FOR THE LOCATION OF THE CT BLADES EXAMINATION.  UPDATE NR 3: THE NTSB HAVE DECIDED TO HAVE P&WC PROCEED WITH THE ANALYSIS OF THE HARDWARE UNDER SUPERVISION OF THE CANADIAN TSB. INVESTIGATION DATE TBA.  ENGINE SN WAS CORRECTED.
